MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL BLADE W/10; CHISEL,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL BLADE W/10; CHISEL,SURGICAL INSTRUMENT
Model Number 399.55
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on an unknown date, thirtyeight (38) chisel blades were found in the medical device reprocessing department (mdrd) and tagged as broken.There was no patient or surgical involvement.The thirtyeight (38) devices are addressed in (b)(4).This report is for one (1) 10mm chisel blade.This is report 1 of 10 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr: part: 399.550; synthes lot: t158241; release to warehouse date: october 16, 2017; manufacture site: tuttlingen; part expiration date: n/a; list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.The raw material certificate was reviewed and the used raw material was according to the specification of the device.No nonconformance reports (ncrs) were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Investigation flow: damage: visual (appearance not as expected).Visual inspection: the device was returned to us customer quality.Upon visual inspection under 5x magnification, the wedge of the chisel was chipped in multiple locations.The corners of the cutting edge were also slightly rounded/chipped.Minor scratches were noted on non-cutting surfaces of the device, which are consistent with use and handling.Also, some rust spots were noted to be present on the device.No other damage was noted on the device.The received condition does not agree with the reported complaint description of a broken device.Conclusion: nicks/chips to the cutting edge were noted.The reported complaint description of a broken device was not confirmed with investigation, but the overall complaint was confirmed as the device was noted to have chipped edges.The visual inspection revealed that the device shows end of life indicators (blunting of cutting edges due to multiple use and chipped feature or component) which have resulted in the observed condition.Per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CHISEL BLADE W/10
Common Device Name
CHISEL,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8038802
Report Number2939274-2018-54792
Device Sequence Number13778686
Product Code FZO
UDI-Device Identifier10886982202901
UDI-Public(01)10886982202901
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.55
Device Catalogue Number399.550
Device Lot NumberT158241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/08/2018
12/18/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/28/2018
01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1